Results 1 to 4 of 4

Thread: External Catheters

  1. #1

    External Catheters

    I wear a external catheter that is latex free,but lately my private area is really red and looks very sore. I'm interested to know if anyone has had this problem or if they use a different style catheter. I wear a Freedom clear style. My leg also has a rash from the catheter that must rest up against my leg.

  2. #2
    Ok first, I will encourage you to have that area looked at by the doctor or nurse in your area. If it is really red it may be infected and if so you may need oral antibiotics. When you say your private area do you mean the entire area or just your penis? Sometimes the adhesive can cause inflammation or if the catheter is leaking the urine can be extremely hard on your skin. After taking the external off each night or day make sure to wash the area with soap and water.

    You may want to try another catheter brand. As far as the rash on your leg, is it coming from where the legbag rests on your leg? Often heat from the plastic can cause like a heat rash. I dont see why you couldnt take some thin cotton like from undershirts and cut out to put in between the bag and your skin. What you definately want to do though it to allow that area to breathe sometime throughout the day and avoid moisture. Maybe halfway through the day change the bag to the other leg? If the cotton would become wet take if off, dont ever leave something moist or wet on healthy skin.

    Also is this new? If you have been using this catheter for a year and these symptoms just started a few days ago there is probably something else causing this besides the product.

    The SCI nurses will chime in--they should be able to provide more information. I cant think of the brand of externals I have seen but the only irritation I have seen came from urine leaking or the adhesive.

  3. #3
    Could this be yeast?
    - Richard

  4. #4
    Hi,

    If the majoarity of your penis is very reddened, I don't think any brand of extenal catheter is good for you to use right now. YOu need to give it a rest and consider intermittent cath untl it clears up.

    It could be irritation and some people find improvement with products such as A and D ointment and keeping the external off for a few days. Consider yeast if you see small red dots around the periphery or borders of the reddened rash.


    If you have a fever change in your urine or other systemic symptoms, you need to rule out a UTI.

    AAD

Similar Threads

  1. Replies: 21
    Last Post: 10-13-2016, 09:52 AM
  2. glue problems for external catheters leaking
    By psbabe9181 in forum Care
    Replies: 14
    Last Post: 05-09-2010, 09:07 PM
  3. External Catheters - Help
    By 4now in forum Care
    Replies: 22
    Last Post: 01-14-2004, 11:44 AM
  4. Free External Catheters
    By Gary 61 in forum Equipment & Services
    Replies: 0
    Last Post: 03-22-2003, 11:01 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •